Alert archive / Puerto Rico / Flash Flood Warnings in 2010

Flash Flood Warning 118, NWS JSJ

October 7, 2010

NWS JSJ issued this flash flood warning at Oct 7, 2010, 11:30 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 7, 2010, 11:30 PM CDT (04:30 UTC)
Expired
Oct 8, 2010, 2:30 AM CDT
In force
3 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 7, 10:08 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Oct 7, 10:08 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1108 PM AST THU OCT 7 2010

.UPDATE...THE INFLUX OF DEEP TROPICAL MOISTURE ASSOCIATED TO
TROPICAL STORM OTTO WILL CONTINUE TO GENERATE HEAVY SHOWERS AND
THUNDERSTORMS ACROSS THE LOCAL FORECAST AREA. EARLY IN TH EVENING
SHOWERS MOVE ON SHORE AND AFFECT THE EASTERN HALF OF PUERTO RICO
AND IN THE LAST FEW HOURS SHOWERS AND THUNDERSTORMS DEVELOPED ALONG
THE WESTERN ONE THIRD. THE DOPPLER RADAR CONTINUES TO SHOW MORE
SHOWERS AND THUNDERSTORMS OVER THE CARIBBEAN WATERS AND THEY ARE
EXPECTED TO AFFECT THE SOUTHERN HALF OF THE ISLAND. MODERATE TO
HEAVY SHOWERS CONTINUE TO AFFECT THE USVI THIS EVENING.

&&

.AVIATION...PERIODIC MVFR CONDS WILL REMAIN LIKELY ACROSS ALL TAF
SITES FOR NEXT 24 HOURS...WITH WITH IFR CONDS POSSIBLE IN A PASSING
+SHRA OR +TSRA. SW LLVL WIND FLOW OF 15 TO 25 KTS EXPECTED TO BECOME
S AT 15 TO 25 KTS BY 08/18Z.

&&

.PREV DISCUSSION... /ISSUED 313 PM AST THU OCT 7 2010/

SYNOPSIS...TROPICAL STORM OTTO CONTINUES TO MOVES VERY SLOWLY
NORTH OF PUERTO RICO. OTTO IS EXPECTED TO ACCELERATED TOWARDS THE
NORTH NORTHEAST THE NEXT TWO DAYS....MOVING AWAY FROM THE LOCAL
AREA. A HIGH PRESSURE SYSTEM WILL BUILD ACROSS THE WESTERN
ATLANTIC STARTING SUNDAY. A MORE TYPICAL WIND FLOW WILL ESTABLISH
ACROSS THE LOCAL AREA DURING THE WEEKEND.

DISCUSSION...PERSISTENT RAINFALL...HEAVY AT TIMES...HAS BEEN
AFFECTING PUERTO RICO AND THE U.S. VIRGIN ISLANDS DURING THE LAST
12 HOURS TO 18 HOURS. THIS PERSISTENT RAINFALL HAS BEEN PRODUCING
NUMEROUS FLASH FLOODING...RIVERS OUT OF ITS BANKS..AND MUDSLIDES
ACROSS MUCH OF PUERTO RICO AS WELL ACROSS THE U.S. VIRGIN ISLANDS.
THE LARGE CIRCULATION ASSOCIATED WITH TROPICAL STORM OTTO...IS
BRINGING DEEP TROPICAL MOISTURE ACROSS THE LOCAL AREA...IN A
SOUTH TO SOUTHWEST WIND FLOW. THIS MOIST ENVIRONMENT IS EXPECTED
TO CONTINUE AT LEAST THROUGH FRIDAY AFTERNOON. THEREFORE...THE
FLASH FLOOD WATCH HAS BEEN EXTENDED UNTIL 600 PM AST FRIDAY.

OTTO IS EXPECTED TO ACCELERATED TOWARD THE NORTHEAST DURING THE
NEXT 24 TO 48 HOURS. A SURFACE HIGH PRESSURE SYSTEM WILL BUILD
ACROSS THE WESTERN ATLANTIC SUNDAY...CREATING A MORE SOUTHEAST
WIND FLOW ACROSS THE LOCAL AREA. ALSO...A DRIER AIR IS EXPECTED TO
MOVES ACROSS THE LOCAL AREA. ALTHOUGH DRIER AIR IS
EXPECTED...ENOUGH MOISTURE WILL LINGER ACROSS THE LOCAL AREA
DURING THE WEEKEND TO PRODUCE THE DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS EACH AFTERNOON...MAINLY ACROSS THE WESTERN INTERIOR
AND NORTHWEST SECTION OF PUERTO RICO. STAY TUNED FOR THE LATEST
INFORMATION ABOUT THIS WET SCENARIO.

AVIATION...PERIODS OF MVFR CONDITIONS WILL CONTINUE ACROSS ALL
TAF SITES TONIGHT...IN PASSING SHRA AND POSSIBLE TSRA.

MARINE...HAZARDOUS MARINE CONDITIONS WILL CONTINUE ACROSS ALL
COASTAL WATERS AT LEAST THROUGH FRIDAY NIGHT...AS TROPICAL STORM
OTTO CONTINUES TO LINGER NORTH OF THE AREA.

HYDROLOGY...MOST RIVERS IN PUERTO RICO CONTINUES VERY HIGH..WITH
RIO CIBUCO...RIO LA PLATA...RIO GRANDE DE MANATI...RIO
GUANAJIBO...AND RIO CULEBRINAS ABOVE FLOOD STAGE. SEVERAL FLOOD
WARNINGS ARE IN EFFECTS ALONG THIS RIVERS AND TRIBUTARIES...AND
RIVERS ARE EXPECTED TO REMAIN HIGH AS ANOTHER ROUND OF SHOWERS IS
EXPECTED TO AFFECT PUERTO RICO THE REST OF TONIGHT AND TOMORROW.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  87  77  89  77 /  70  60  60  40
STT  88  79  89  79 /  80  80  80  50

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR CENTRAL INTERIOR-
     CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
     CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
     VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.

VI...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ST CROIX-ST.
     THOMAS/ST. JOHN/ADJACENT ISLANDS.

&&

04/10
Hazardous weather outlook, Oct 7, 5:52 AM CDT, 17 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN...DELAYED
ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
652 AM AST THU OCT 7 2010

AMZ710>745-PRZ001>013-081100-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
652 AM AST THU OCT 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
SUB TROPICAL STORM OTTO IS MOVING VERY SLOWLY NORTHWARD WHICH IS
HOLDING A WIDE BAND OF MOISTURE FROM SOUTH AMERICA ACROSS THE
CARIBBEAN AND PUERTO RICO. SHOWERS AND THUNDERSTORMS WILL STREAM
ACROSS THE ISLAND BRINGING WIDESPREAD INTERMITTENT HEAVY RAINS
AND FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HEAVY RAINS IN THE BAND OF CONVECTION FROM OTTO WILL CONTINUE AT
LEAST THROUGH FRIDAY AND SOME HEAVY RAINS MAY CONTINUE THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...REPORTS OF VERY HEAVY RAIN AND/OR
MAJOR FLOODING ARE WELCOME.

AMZ715-725-VIZ001-002-081100-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
652 AM AST THU OCT 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND
THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
SUB TROPICAL STORM OTTO IS MOVING VERY SLOWLY NORTHWARD WHICH IS
HOLDING A WIDE BAND OF MOISTURE FROM SOUTH AMERICA ACROSS THE
CARIBBEAN AND THE U.S. VIRGIN ISLANDS. SHOWERS AND THUNDERSTORMS WILL
STREAM ACROSS THE ISLANDS BRINGING WIDESPREAD INTERMITTENT HEAVY
RAINS AND FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HEAVY RAINS IN THE BAND OF CONVECTION FROM OTTO WILL CONTINUE AT
LEAST THROUGH FRIDAY AND SOME HEAVY RAINS MAY CONTINUE THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...REPORTS OF VERY HEAVY RAIN AND/OR
MAJOR FLOODING ARE WELCOME.

In the hours before

Special weather statement, Oct 7, 9:12 PM CDT, 2 hours 18 minutes before
PRC025-029-035-041-063-069-077-085-095-103-109-119-129-151-080245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1012 PM AST THU OCT 7 2010

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 1045 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
     CAGUAS...CIDRA...CAYEY...JUNCOS...GURABO...SAN LORENZO...LAS
     PIEDRAS...PATILLAS...MAUNABO...NAGUABO...CANOVANAS...HUMACAO...
     RIO GRANDE AND YABUCOA

AT 1009 PM AST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER SAN LORENZO...MOVING NORTHEAST AT 25 MPH.  THIS
LINE WILL BE CAPABLE OF PRODUCING WIND GUSTS TO OF 35 TO 45 MPH AS
WELL AS TORRENTIAL DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING.

HEAVY RAINS FROM THESE STORMS WILL FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND
RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY
FLOOD WATERS.

ER
Special weather statement, Oct 7, 9:16 PM CDT, 2 hours 14 minutes before
PRC025-029-035-041-063-069-077-085-095-103-109-119-129-151-080245-

COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO
NACIONAL DE METEOROLOGIA SAN JUAN PR
1012 PM AST JUEVES 7 DE OCTUBRE DE 2010

EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 10:45 PM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS

EN PUERTO RICO
CAGUAS...CIDRA...CAYEY...JUNCOS...GURABO...SAN LORENZO...LAS
PIEDRAS...PATILLAS...MAUNABO...NAGUABO...CANOVANAS...HUMACAO...
RIO GRANDE Y YABUCOA.

A LAS 10:09 PM AST...EL RADAR DOPPLER DEL SNM DETECTO UNA LINEA DE
TRONADAS SOBRE SAN LORENZO...MOVIENDOSE AL NORESTE A 25 MPH. ESTA
LINEA SERA CAPAZ DE PRODUCIR RAFAGAS DE VIENTOS DE 35 A 45 MPH AL
IGUAL QUE AGUACEROS TORRENCIALES Y RAYOS FRECUENTES DE NUBE A SUELO.

LLUVIAS FUERTES CON ESTAS TORMENTAS INUNDARAN LAS AREAS BAJAS TALES
COMO BADENES Y AREAS DEBAJO DE LOS PUENTES. EVITE ESTAS AERAS Y NO
INTENTE CRUZAR CARRETERAS INUNDADAS YA QUE PUDIERA SER ARRASTRADO
POR LAS CORRIENTES DE AGUA. LOS NIVELES DE LAS AGUAS DE LOS
RIACHUELOS Y RIOS PUDIERAN AUMENTAR TAMBIEN...POR LO TANTO...MUEVASE
A TERRENO MAS ALTO SI ES AMENAZADO POR LAS AGUAS.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 8:04 PM CDTFlash Flood WarningJSJ5 hr
Oct 7, 9:25 PM CDTAreal Flood AdvisoryJSJ4 hr
Oct 7, 11:29 PM CDTAreal Flood WarningJSJ6 hr
Oct 8, 12:14 AM CDTAreal Flood AdvisoryJSJ3 hr
Oct 8, 12:24 AM CDTFlash Flood WarningJSJ3 hr
Oct 8, 1:16 AM CDTAreal Flood AdvisoryJSJ6 hr
Oct 8, 2:10 AM CDTFlash Flood WarningJSJ3 hr
Oct 8, 3:53 AM CDTFlash Flood WarningJSJ3 hr
Oct 8, 5:32 AM CDTAreal Flood WarningJSJ18 hr
Oct 8, 6:19 AM CDTFlash Flood WarningJSJ4 hr
Oct 8, 6:42 AM CDTFlash Flood WarningJSJ4 hr
Oct 8, 7:36 AM CDTAreal Flood WarningJSJ4 hr
Oct 8, 9:03 AM CDTFlash Flood WarningJSJ4 hr
Oct 8, 9:56 AM CDTSmall Craft AdvisoryJSJ19 hr
Oct 8, 10:21 AM CDTAreal Flood WarningJSJ3 hr
Oct 8, 11:29 AM CDTAreal Flood WarningJSJ6 hr
Oct 8, 11:29 AM CDTAreal Flood WarningJSJ12 hr
Oct 8, 12:24 PM CDTSpecial Marine WarningJSJ2 hr
Oct 8, 12:41 PM CDTAreal Flood WarningJSJ12 hr
Oct 7, 7:13 PM CDTAreal Flood AdvisoryJSJ6 hr
Oct 8, 1:16 AM CDTAreal Flood AdvisoryJSJ4 hr
Oct 8, 11:38 AM CDTFlash Flood WarningJSJ12 min
Oct 8, 11:53 AM CDTFlash Flood WarningJSJ4 hr
Oct 8, 12:10 PM CDTFlash Flood WarningJSJ4 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.